Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Bismarck, ND

May 17, 2013Adams County, Bowman County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 17, 2013, 6:39 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2013, 6:39 PM MDT (00:39 UTC)
Expired
May 17, 2013, 7:15 PM MDT
In force
36 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, ND, Bowman County, ND

The radar

The Bismarck radar (KBIS), 174 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 0.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WUUS53 KBIS 180039
SVRBIS
NDC001-011-180115-
/O.NEW.KBIS.SV.W.0002.130518T0039Z-130518T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
639 PM MDT FRI MAY 17 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
  SOUTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA...

* UNTIL 715 PM MDT

* AT 631 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 18 MILES
  SOUTHEAST OF BOWMAN...AND MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTER 5 MILES ENE OF BOWMAN HALEY DAM.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  REEDER AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THESE STORMS HAVE A HISTORY OF PRODUCING STRONG WINDS IN EXCESS OF 
60 MPH. IF OUTSIDE...MOVE INDOORS IMMEDIATELY. DEADLY CLOUD TO 
GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

&&

LAT...LON 4595 10313 4612 10320 4629 10253 4629 10251
      4605 10242
TIME...MOT...LOC 0035Z 254DEG 23KT 4606 10303

HAIL...<.75IN
WIND...60MPH

$$

TM
2 follow-up statements
566 
WWUS53 KBIS 180107
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
807 PM CDT FRI MAY 17 2013

NDC011-180115-
/O.CAN.KBIS.SV.W.0002.000000T0000Z-130518T0115Z/
BOWMAN ND-
707 PM MDT FRI MAY 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOWMAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4617 10300 4629 10253 4628 10251 4623 10249
      4621 10249 4621 10248 4605 10242 4597 10299
TIME...MOT...LOC 0105Z 252DEG 22KT 4610 10283

$$

NDC001-180115-
/O.CON.KBIS.SV.W.0002.000000T0000Z-130518T0115Z/
ADAMS ND-
707 PM MDT FRI MAY 17 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN ADAMS
COUNTY UNTIL 715 PM MDT...

AT 704 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 27 MILES EAST OF
BOWMAN...AND MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTER 5 MILES ENE OF BOWMAN HALEY DAM.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
ADAMS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING 
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4617 10300 4629 10253 4628 10251 4623 10249
      4621 10249 4621 10248 4605 10242 4597 10299
TIME...MOT...LOC 0105Z 252DEG 22KT 4610 10283

HAIL...<.75IN
WIND...60MPH

$$

TM
587 
WWUS53 KBIS 180115
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
815 PM CDT FRI MAY 17 2013

NDC001-180125-
/O.EXP.KBIS.SV.W.0002.000000T0000Z-130518T0115Z/
ADAMS ND-
715 PM MDT FRI MAY 17 2013

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ADAMS COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BISMARCK.

LAT...LON 4617 10300 4629 10253 4628 10251 4623 10249
      4621 10249 4621 10248 4605 10242 4597 10299
TIME...MOT...LOC 0107Z 252DEG 22KT 4610 10281

$$

TM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 6:16 PM MDT, 23 minutes earlier.

Area forecast discussion, May 17, 6:16 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
716 PM CDT FRI MAY 17 2013

.UPDATE...
ISSUED AT 717 PM CDT FRI MAY 17 2013

SHORT RANGE MODEL GUIDANCE CONTINUES TO STRUGGLE RESOLVING
CONVECTIVE ACTIVITY ACROSS PORTIONS OF THE NORTHERN PLAINS THIS
EVENING. THE ONLY EVENING CONVECTION AFFECTING WESTERN AND CENTRAL
NORTH DAKOTA IS JUST NOW NOSING ITS WAY INTO EXTREME SOUTHWESTERN
NORTH DAKOTA. THIS ACTIVITY SHOULD CONTINUE TO MOVE EAST-NORTHEAST
THROUGH THE EVENING HOURS ALONG THE 850MB-300MB MEAN WIND. AS A
RESULT...LOWERED EVENING POPS FOR ALL BUT SOUTHWESTERN AND SOUTH
CENTRAL NORTH DAKOTA.

AFTER MIDNIGHT...THE ECMWF AND NAM PROG A TIGHT THETA-E GRADIENT
DEVELOPING OVER CENTRAL NORTH DAKOTA (MAINLY ALONG AND NORTH OF
I-94). SUBSEQUENTLY...THESE MODELS PROG THIS HIGHEST QPF TO
DEVELOP THERE. ON THE OTHER HAND...THE GEM AND GFS ARE KEYING IN
ON AN UPSTREAM SHORTWAVE AND PROG THE HIGHEST QPF TO DEVELOP OVER
NORTHWESTERN NORTH DAKOTA. GIVEN THE MODEL TO MODEL
INCONSISTENCIES...MAINTAINED LIKELY POPS DEVELOPING AREAWIDE AFTER
MIDNIGHT. KEPT THE HIGHEST QPF NEAR THE I-94 CORRIDOR.
HOWEVER...CONFIDENCE IS LOW REGARDING THE PLACEMENT OF THE HIGHEST
QPF. WILL CONTINUE TO MONITOR EVENING TRENDS AND MODIFY AS NEEDED.

THE UPDATED GRIDDED AND TEXT PRODUCTS HAVE BEEN SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 258 PM CDT FRI MAY 17 2013

THE MAIN SHORT TERM FOCUS IS PRECIPITATION THROUGH SATURDAY.

PRECIPITATION CHANCES HAVE GENERALLY BEEN LOWERED FROM CONTINUITY
BASED ON MODEL CONSENSUS AND COORDINATION WITH SURROUNDING
OFFICES. THEY NOW REFLECT THE BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS. UNFORTUNATELY...THE AVAILABLE 12 UTC THROUGH 18 UTC
GUIDANCE DISAGREES WITH TIMING AND COVERAGE ACROSS MUCH OF THE
STATE FOR THIS AFTERNOON AND TONIGHT...BUT THERE IS GENERAL
AGREEMENT THAT AN AREA OF CONVECTION WILL DEVELOP OVER
SOUTHEASTERN MONTANA THIS AFTERNOON AND MOVE EAST-NORTHEAST.

WATER VAPOR SATELLITE IMAGERY INDICATES THE LEADING EDGE OF THE
NEXT MID LEVEL SHORTWAVE WILL NOSE INTO SOUTHWESTERN NORTH DAKOTA
AROUND 23 UTC. WHILE THAT WILL LIKELY BE THE BEST CHANCE FOR
STRONGER THUNDERSTORMS...CURRENT RADAR CONFIRMS THAT SHOWERS AHEAD
OF THAT FEATURE WILL ALSO SPREAD ACROSS THE MISSOURI SLOPE THIS
AFTERNOON...THOUGH NO LIGHTENING HAS BEEN OBSERVED THERE. LOOK
FOR THIS TREND TO CONTINUE AND FILL IN THROUGH THE AFTERNOON AS
MORE FAVORABLE DYNAMIC FORCING MOVES INTO THE REGION.

THERE IS A SPC SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY
AFTERNOON ASSOCIATED WITH A DEEPENING SURFACE LOW. NORTH DAKOTA
LOOKS TO BE ON THE NORTH SIDE OF THE WARM FRONT. WHILE LOW-LEVEL
WINDS WILL BE BACKED...FORECAST CLOUD COVER JUSTIFIED MODEL
SOUNDINGS NOT FAVORABLE FOR SURFACE-BASED CONVECTION. THUS...THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS UNLESS CLEARING
MOVES INTO SOUTH CENTRAL NORTH DAKOTA.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 258 PM CDT FRI MAY 17 2013

THE MAIN FORECAST HIGHLIGHT FOR THE EXTENDED PERIOD CONTINUES TO BE
THE MODERATE TO HEAVY RAIN EVENT THROUGH EARLY TUESDAY.

THE 12Z DETERMINISTIC MODEL SUITE IS IN GOOD AGREEMENT EARLY IN THE
EXTENDED PERIOD BEFORE SOLUTIONS DIVERGE IN REGARDS OF THE FORMATION
AND MOVEMENT OF THE UPPER LEVEL LOW ACROSS THE NORTHERN PLAINS
MONDAY THROUGH WEDNESDAY. A BROAD WESTERN CONUS UPPER LEVEL TROUGH
IS PROGGED TO PUSH EAST AND OVER THE PLAINS SATURDAY AND
SUNDAY...CLOSE OFF OVER THE NORTHERN AND CENTRAL PLAINS LATE SUNDAY
AND MONDAY...AND THEN SLOWLY PUSH EAST AND WEAKEN THROUGH THURSDAY.
THE 12Z GFS REMAINS THE PROGRESSIVE SOLUTION MOVING AND WEAKENING
THE CLOSED OFF LOW AWAY FROM THE DAKOTAS BY WEDNESDAY...WHILE THE
12Z ECWMF/GEM KEEPS IT MEANDERING OVER THE DAKOTAS BEFORE PUSHING
EAST AND WEAKENING BY LATE NEXT WEEK. MEANWHILE...A REX BLOCKING
PATTERN OVER NORTHERN AMERICA WILL BEGIN TO SET UP AS UPPER LEVEL
RIDGING TAKES PLACE NORTH OF THE AFOREMENTIONED CLOSED OFF LOW AND
ANOTHER TROUGH DROPS SOUTH FROM THE NORTHEASTERN PACIFIC.

AS A RESULT IN THE DIFFERENCES IN THE POSITIONING AND MOVEMENT OF THE
AFOREMENTIONED LOW...PLACEMENT AND AMOUNT OF PRECIPITATION DIFFER
BETWEEN THE GFS AND THE GEM/ECWMF SOLUTIONS...MOST NOTABLY ON MONDAY
AND TUESDAY. THE ECWMF/GEM CONTINUE CHANCES FOR PRECIPITATION ON
THESE DAYS AS THE LOW HOVERS OVERHEAD...WHILE THE GFS KEEPS MOST OF
THE NORTH AND WEST DRY...WITH PRECIPITATION CHANCES FOR THE
SOUTHEAST PART OF THE STATE. HAVE DECIDED TO STICK CLOSE TO WPC
GUIDANCE FOR QPF...WHICH KEEPS THE JAMES RIVER VALLEY ON TRACK FOR
ONE TO TWO INCHES OF RAINFALL FROM SATURDAY EVENING THROUGH
TUESDAY...WITH LESSER AMOUNTS FURTHER NORTHWEST. IN REGARDS TO ANY
POTENTIAL FLOODING ISSUES...CONDITIONS ARE SUCH THAT SOILS CAN
ABSORB SIGNIFICANT RAINFALL. THUS...SIGNIFICANT RISES ON MAIN STEM
RIVERS SUCH AS THE SOURIS AND JAMES ARE NOT EXPECTED.
HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS COULD
PRODUCE LOCALIZED RUNOFF...LEADING TO RISES ON SMALL CREEKS AND
STREAMS...AND POSSIBLY FLASH FLOODING.

PRECIPITATION CHANCES WILL BEGIN TO DIMINISH LATE TUESDAY AND INTO
WEDNESDAY AS DRY AND SEASONABLE CONDITIONS TAKE OVER....WITH AN
ADDITIONAL CHANCE FOR SHOWERS POSSIBLY THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 24Z SATURDAY EVENING)
ISSUED AT 717 PM CDT FRI MAY 17 2013

VFR CONDITIONS AT ALL TAF SITES WILL EVENTUALLY BECOME MVFR
TONIGHT AS WIDESPREAD SHOWERS AND THUNDERSTORMS ACCOMPANY LOWER
CEILINGS. THE OFFENDING LARGE LOW PRESSURE SYSTEM WILL REMAIN OVER
THE NORTHERN PLAINS THROUGH AT LEAST MONDAY. THUNDERSTORMS WILL BE
MORE WIDESPREAD SATURDAY AFTERNOON AND EVENING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...TM
SHORT TERM...SCHECK
LONG TERM...LTH
AVIATION...TM
Hazardous weather outlook, May 17, 1:59 PM MDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT FRI MAY 17 2013

NDZ004-012-182000-
BOTTINEAU-MCHENRY-
259 PM CDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS REMAIN IN EFFECT THROUGHOUT THE LOWER SOURIS
BASIN. FOR DETAILED INFORMATION IN YOUR AREA...VISIT
WWW.WEATHER.GOV/BISMARCK. FOR INFORMATION ON RIVER STAGES AND
FORECASTS CLICK ON THE RIVERS AND LAKES TAB NEAR THE TOP OF THE
MAIN PAGE.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY
NIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE FORECAST.
CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL.
THUS...SIGNIFICANT RISES ON THE SOURIS RIVER ARE NOT EXPECTED.
HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS
COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO RISES ON SMALL
CREEKS AND STREAMS...AND POSSIBLY LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-018>023-025-031>037-040>048-050-051-182000-
ROLETTE-PIERCE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
259 PM CDT FRI MAY 17 2013 /159 PM MDT FRI MAY 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. AN ISOLATED
SEVERE STORM IS POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG
AND SOUTH OF INTERSTATE 94. SOME STORMS COULD ALSO PRODUCE LOCALLY
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY
NIGHT. A FEW SEVERE STORMS ARE POSSIBLE SATURDAY AFTERNOON AND
NIGHT...WITH LARGE HAIL AND ISOLATED WIND GUSTS AROUND 60 MPH THE
MAIN THREATS. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
FORECAST...WITH AMOUNTS AROUND 4 INCHES NOT OUT OF THE QUESTION IN
THE JAMES RIVER VALLEY.

CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL.
THUS...SIGNIFICANT RISES ON MAINSTEM RIVERS SUCH AS THE JAMES
ARE NOT EXPECTED. HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL
ROUNDS OF STORMS COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO
RISES ON SMALL CREEKS AND STREAMS...AND POSSIBLY LOCALIZED
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-017-182000-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
259 PM CDT FRI MAY 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHWEST NORTH DAKOTA
TONIGHT. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH MONDAY
NIGHT. TOTAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE ARE FORECAST.

CONDITIONS ARE SUCH THAT SOILS CAN ABSORB PLENTY OF RAINFALL.
HOWEVER...ENHANCED RAINFALL RATES OR SEVERAL ROUNDS OF STORMS
COULD PRODUCE SIGNIFICANT RUNOFF...LEADING TO RISES ON SMALL
CREEKS AND STREAMS...AND POSSIBLY LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SCHECK/LTH

In the hours before

Local storm report, May 17, 6:37 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
737 PM CDT FRI MAY 17 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     5 ENE BOWMAN HALEY DAM  46.02N 103.14W
05/17/2013  E60 MPH          BOWMAN             ND   TRAINED SPOTTER

            PEA SIZED HAIL STARTED AT 1925 AND WAS STILL ONGOING AT
            THE TIME OF CALL

&&

KROLAK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:07 PM MDTSevere Thunderstorm WarningBISAdams, Hettinger38 min
May 17, 8:37 PM MDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux53 min
May 17, 9:19 PM MDTSevere Thunderstorm WarningBISGrant, Morton41 min
May 18, 5:15 PM MDTSevere Thunderstorm WarningBISGrant60 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.